MAUDE Adverse Event Report: ARROW INTERNATIONAL INC. ARROW PI PICC KIT: 2-L 5 FR X 40 CM WITH PRELO; CATHETER,INTRAVASCULAR,THERAP

ARROW INTERNATIONAL INC. ARROW PI PICC KIT: 2-L 5 FR X 40 CM WITH PRELO; CATHETER,INTRAVASCULAR,THERAP
Model Number IPN036749
Medical Device Problem Code Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/15/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn# (b)(4).
 
Event or Problem Description
The complaint is reported as: extension line at hub is kinked.Line had been in for 100 days.No patient injury or complication reported.The patient's condition is reported as fine.It was reported therapy was delayed without harm to the patient.
 
Additional Manufacturer Narrative
(b)(4).The customer returned one, two-lumen cvc for analysis.Signs-of-use in the form of biological material was observed on the catheter body.The catheter body was also severed directly below the 31cm mark.The separated portion was not returned for analysis.Visual analysis revealed two small kinks on the catheter body.Microscopic examination confirmed the kinks.The appearance of the kink appears consistent with damage due to undue force applied.No other defects or anomalies were observed.The kinks on the catheter body measured 5mm and 23mm from the juncture hub.The catheter body length from the juncture hub to the severed distal end measured 3 7/8" which indicates that at least 11.75"-12.25" of the catheter body was severed and not returned for analysis (per catheter graphic).The catheter body outer diameter measured.0675" which is within the specification limits of.066"-.076" per the catheter extrusion graphic.A lab inventory guide wire with a diameter of.018" was inserted through the catheter.Little to no resistance was observed as the guide wire was able to pass completely through the catheter.Performed per ifu statement "thread catheter distal lumen over guidewire and advance catheter over guidewire through sheath into vessel".A device history record review was performed, and no relevant findings were identified.The ifu provided with the kit informs the user, "do not apply excessive force in placing or removing catheter.Excessive force can cause catheter breakage.If placement or withdrawal cannot be easily accomplished, an x-ray should be obtained and further consultation requested." the report of a kinked catheter was confirmed through complaint investigation.Visual analysis revealed two small kinks on the catheter body towards the juncture hub.The appearance of the kink appears consistent with damage due to undue force being applied.The catheter met all relevant dimensional and functional requirements, and a device history record review was performed with no relevant findings.Based on the customer report that the damage was detected after 100 days of use and the sample received, unintentional user error likely caused or contributed to this event.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description

Brand Name
ARROW PI PICC KIT: 2-L 5 FR X 40 CM WITH PRELO
Common Device Name
CATHETER,INTRAVASCULAR,THERAP
Manufacturer (Section D)
ARROW INTERNATIONAL INC.
reading PA
MDR Report Key12276033
Report Number9680794-2021-00411
Device Sequence Number14618604
Product Code LJS
UDI-Device Identifier50801902123683
UDI-Public50801902123683
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K121941
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date04/30/2022
Device Model NumberIPN036749
Device Catalogue NumberCDC-34052-VPS
Device Lot Number13F21A0230
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/30/2021
Initial Date Received by Manufacturer 07/30/2021
Supplement Date Received by Manufacturer08/31/2021
Initial Report FDA Received Date08/04/2021
Supplement Report FDA Received Date09/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1